Antidepressant and Statin Interactions
> 11/18/2005 2:37:07 PM

A report in the December issue of Psychosomatics , the Official Journal of the Academy of Psychosomatic Medicine, presents a clinical case with the very dangerous side effect of Rhabdomyolysis and Transaminitis  induced by the combination of the the migraine medication (Simvastin),  a member of the statins class of drugs, and the antidepressant Serzone (Nefazodone), a member of the SSRI group of antidepressants.

Both drugs effect the the cytochrome P450 system which may have played a role in the adverse effect described in this case.  It is important that when exploring antidepressant options in treatment both doctor and patient understand the possible implications of any drug interactions which have effects on this P450 cytochrome system.

Patients need to review with their doctor all drugs that they are taking to assure that these types of potential interactions are identified and prevented prior to commencement of treatment.

No comments yet.

Post Your Comments

Post a comment
Email Address:
Verification Code:
Input the 8 characters you see above:


Drug Abuse
Sexual Addiction
Eating Disorders
Alzheimer's Disease

About TOL | Contact Us | Defining Behavioral Fitness | For Healthcare Professionals | Links | Privacy Policy